Alert archive / Utah / Red Flag Warnings in 2019

Red Flag Warning 15, NWS Salt Lake City, UT

August 27, 201912 counties in Utah

NWS Salt Lake City, UT issued this red flag warning at Aug 27, 2019, 9:42 AM MDT for 12 counties in Utah. It took effect at Aug 28, 2019, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 27, 2019, 9:42 AM MDT (15:42 UTC)
In effect from
Aug 28, 2019, 12:00 PM MDT
Expired
Aug 28, 2019, 9:00 PM MDT
In force
9 hr
Issued by
NWS Salt Lake City, UT

Counties Beaver County, UT, Garfield County, UT, Iron County, UT, Juab County, UT, Kane County, UT, Millard County, UT, Piute County, UT, San Juan County, UT, Sanpete County, UT, Sevier County, UT, Washington County, UT, Wayne County, UT

The radar

The Cedar City radar (KICX), 104 km from the middle of the area, began a volume at 15:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 12:00Z, 3.7 hours before the alert went out and 274 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 12:00Z on 2019-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 12:00Z on 2019-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2773 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

665 
WWUS85 KSLC 271542
RFWSLC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Salt Lake City UT
942 AM MDT Tue Aug 27 2019

UTZ492-495>498-281200-
/O.UPG.KSLC.FW.A.0004.190828T1800Z-190829T0300Z/
/O.NEW.KSLC.FW.W.0015.190828T1800Z-190829T0300Z/
Central Utah West Desert-Color Country West Desert-
Color Country Mountains-Mojave Desert-Grand Staircase-
942 AM MDT Tue Aug 27 2019

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT WEDNESDAY FOR
DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES
492...495...496...497 AND 498...

The National Weather Service in Salt Lake City has issued a Red
Flag Warning for dry thunderstorms and gusty outflow winds, which
is in effect from noon to 9 PM MDT Wednesday. The Red Flag Warning
will replace the Fire Weather Watch which is no longer in effect.

* AFFECTED AREA...Fire Weather Zone 492 Central Utah West 
  Desert...Fire Weather Zone 495 Color Country West Desert...
  Fire Weather Zone 496 Color Country Mountains...Fire Weather 
  Zone 497 Mojave Desert and Fire Weather Zone 498 Grand 
  Staircase.

* IMPACTS...New wildfire starts due to lightning are expected. 
  Locally strong and gusty outflow winds may contribute to 
  rapidly spreading fires.

* THUNDERSTORMS...Isolated to scattered dry thunderstorms 
  developing in the afternoon through early evening. Little to 
  no rainfall is expected.

* OUTFLOW WINDS...Gusty winds exceeding 35 mph near thunderstorm 
  and shower activity.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions are
either occurring now...or are imminent. A combination of
lightning...dry fuel conditions...and gusty microburst winds will
create favorable conditions for new fire starts and extreme fire
behavior.

&&

$$

UTZ493-494-281200-
/O.NEW.KSLC.FW.W.0015.190828T1800Z-190829T0300Z/
Central Utah Mountains-Henry Mountains-
942 AM MDT Tue Aug 27 2019

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT WEDNESDAY FOR
DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES
493 AND 494...

The National Weather Service in Salt Lake City has issued a Red
Flag Warning for dry thunderstorms and gusty outflow winds, which
is in effect from noon to 9 PM MDT Wednesday.

* AFFECTED AREA...Fire Weather Zone 493 Central Utah Mountains 
  and Fire Weather Zone 494 Henry Mountains.

* IMPACTS...New wildfire starts due to lightning are expected. 
  Locally strong and gusty outflow winds may contribute to 
  rapidly spreading fires.

* THUNDERSTORMS...Isolated to scattered dry thunderstorms 
  developing in the afternoon through early evening. Little to 
  no rainfall is expected.

* OUTFLOW WINDS...Gusty winds exceeding 35 mph near thunderstorm 
  and shower activity.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions are
either occurring now...or are imminent. A combination of
lightning...dry fuel conditions...and gusty microburst winds will
create favorable conditions for new fire starts and extreme fire
behavior.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity
3 follow-up statements
116 
WWUS85 KSLC 271943
RFWSLC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Salt Lake City UT
143 PM MDT Tue Aug 27 2019

UTZ492>498-281200-
/O.CON.KSLC.FW.W.0015.190828T1800Z-190829T0300Z/
Central Utah West Desert-Central Utah Mountains-Henry Mountains-
Color Country West Desert-Color Country Mountains-Mojave Desert-
Grand Staircase-
143 PM MDT Tue Aug 27 2019

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT
WEDNESDAY FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE
WEATHER ZONES 492...493...494...495...496...497...AND 498...

* AFFECTED AREA...Fire Weather Zone 492 Central Utah West 
  Desert...Fire Weather Zone 493 Central Utah Mountains...Fire 
  Weather Zone 494 Henry Mountains...Fire Weather Zone 495 Color 
  Country West Desert...Fire Weather Zone 496 Color Country 
  Mountains...Fire Weather Zone 497 Mojave Desert and Fire 
  Weather Zone 498 Grand Staircase.

* IMPACTS...New wildfire starts due to lightning are expected. 
  Locally strong and gusty outflow winds may contribute to 
  rapidly spreading fires.

* THUNDERSTORMS...Isolated to scattered dry thunderstorms 
  developing in the afternoon through early evening. Little to 
  no rainfall is expected.

* OUTFLOW WINDS...Gusty winds exceeding 35 mph near thunderstorm 
  and shower activity.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
lightning...dry fuel conditions...and gusty microburst winds will
create favorable conditions for new fire starts and extreme fire
behavior.

&&

$$

UTZ480>484-488-489-281200-
/O.NEW.KSLC.FW.A.0005.190829T1800Z-190830T0300Z/
Uinta Mountains-Western Ashley National Forest-
Western Uintah Basin-Southern Ashley National Forest-
Tavaputs Plateau-Manti National Forest-San Rafael Swell-
143 PM MDT Tue Aug 27 2019

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS
FOR FIRE WEATHER ZONES 480...481...482...483...484...488 AND
489...

The National Weather Service in Salt Lake City has issued a Fire
Weather Watch for dry thunderstorms and gusty outflow winds,
which is in effect from Thursday afternoon through Thursday
evening.

* AFFECTED AREA...Fire Weather Zone 480 Uinta Mountains...Fire 
  Weather Zone 481 Western Ashley National Forest...Fire Weather 
  Zone 482 Western Uintah Basin...Fire Weather Zone 483 Southern 
  Ashley National Forest...Fire Weather Zone 484 Tavaputs 
  Plateau... Fire Weather Zone 488 Manti National Forest and 
  Fire Weather Zone 489 San Rafael Swell.

* IMPACTS...New wildfire starts due to lightning are expected. 
  Locally strong and gusty outflow winds may contribute to 
  rapidly spreading fires.

* THUNDERSTORMS...Isolated to scattered dry thunderstorms 
  developing in the afternoon through early evening. Little to 
  no rainfall is expected.

* OUTFLOW WINDS...Gusty winds exceeding 35 mph near thunderstorm 
  and shower activity.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that there is a potential for critical
fire weather conditions. Continue to monitor for the latest
forecasts and for possible Red Flag Warnings.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity
140 
WWUS85 KSLC 280927
RFWSLC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Salt Lake City UT
327 AM MDT Wed Aug 28 2019

UTZ492>498-282200-
/O.CON.KSLC.FW.W.0015.190828T1800Z-190829T0300Z/
Central Utah West Desert-Central Utah Mountains-Henry Mountains-
Color Country West Desert-Color Country Mountains-Mojave Desert-
Grand Staircase-
327 AM MDT Wed Aug 28 2019

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR
FIRE WEATHER ZONES 492...493...494...495...496...497 AND 498...

* AFFECTED AREA...Fire Weather Zone 492 Central Utah West 
  Desert...Fire Weather Zone 493 Central Utah Mountains...Fire 
  Weather Zone 494 Henry Mountains...Fire Weather Zone 495 Color 
  Country West Desert...Fire Weather Zone 496 Color Country 
  Mountains...Fire Weather Zone 497 Mojave Desert and Fire 
  Weather Zone 498 Grand Staircase.

* IMPACTS...New wildfire starts due to lightning are expected. 
  Locally strong and gusty outflow winds may contribute to 
  rapidly spreading fires.

* THUNDERSTORMS...Isolated to scattered dry thunderstorms 
  developing in the afternoon through early evening. Little to 
  no rainfall is expected.

* OUTFLOW WINDS...Gusty winds exceeding 35 mph near thunderstorm 
  and shower activity.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
lightning...dry fuel conditions...and gusty microburst winds will
create favorable conditions for new fire starts and extreme fire
behavior.

&&

$$

UTZ479-282200-
/O.EXA.KSLC.FW.A.0005.190829T1800Z-190830T0300Z/
Wasatch Mountains-
327 AM MDT Wed Aug 28 2019

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS
FOR FIRE WEATHER ZONE 479...

The National Weather Service in Salt Lake City has issued a Fire
Weather Watch for dry thunderstorms and gusty outflow winds,
which is in effect from Thursday afternoon through Thursday
evening.

* AFFECTED AREA...Fire Weather Zone 479 Wasatch Mountains.

* IMPACTS...New wildfire starts due to lightning are expected. 
  Locally strong and gusty outflow winds may contribute to 
  rapidly spreading fires.

* THUNDERSTORMS...Isolated to scattered dry thunderstorms 
  developing in the afternoon through early evening. Little to 
  no rainfall is expected.

* OUTFLOW WINDS...Gusty winds exceeding 35 mph near thunderstorm 
  and shower activity.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that there is a potential for critical
fire weather conditions. Continue to monitor for the latest
forecasts and for possible Red Flag Warnings.

&&

$$

UTZ480>484-488-489-282200-
/O.CON.KSLC.FW.A.0005.190829T1800Z-190830T0300Z/
Uinta Mountains-Western Ashley National Forest-
Western Uintah Basin-Southern Ashley National Forest-
Tavaputs Plateau-Manti National Forest-San Rafael Swell-
327 AM MDT Wed Aug 28 2019

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW
WINDS FOR FIRE WEATHER ZONES 480...481...482...483...484...
488 AND 489...

* AFFECTED AREA...Fire Weather Zone 480 Uinta Mountains...Fire 
  Weather Zone 481 Western Ashley National Forest...Fire Weather 
  Zone 482 Western Uintah Basin...Fire Weather Zone 483 Southern 
  Ashley National Forest...Fire Weather Zone 484 Tavaputs 
  Plateau... Fire Weather Zone 488 Manti National Forest and 
  Fire Weather Zone 489 San Rafael Swell.

* IMPACTS...New wildfire starts due to lightning are expected. 
  Locally strong and gusty outflow winds may contribute to 
  rapidly spreading fires.

* THUNDERSTORMS...Isolated to scattered dry thunderstorms 
  developing in the afternoon through early evening. Little to 
  no rainfall is expected.

* OUTFLOW WINDS...Gusty winds exceeding 35 mph near thunderstorm 
  and shower activity.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that there is a potential for critical
fire weather conditions. Continue to monitor for the latest
forecasts and for possible Red Flag Warnings.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity
056 
WWUS85 KSLC 281916
RFWSLC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Salt Lake City UT
116 PM MDT Wed Aug 28 2019

UTZ479>484-488-489-290330-
/O.UPG.KSLC.FW.A.0005.190829T1800Z-190830T0300Z/
/O.NEW.KSLC.FW.W.0016.190829T1200Z-190830T0600Z/
Wasatch Mountains-Uinta Mountains-Western Ashley National Forest-
Western Uintah Basin-Southern Ashley National Forest-
Tavaputs Plateau-Manti National Forest-San Rafael Swell-
116 PM MDT Wed Aug 28 2019

...RED FLAG WARNING IN EFFECT FROM 6 AM THURSDAY TO MIDNIGHT MDT
THURSDAY NIGHT FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR
FIRE WEATHER ZONES 479...480...481...482...483...484...488 AND
489...

The National Weather Service in Salt Lake City has issued a Red
Flag Warning for dry thunderstorms and gusty outflow winds, which
is in effect from 6 AM Thursday to midnight MDT Thursday night.

* AFFECTED AREA...Fire Weather Zone 479 Wasatch Mountains...Fire 
  Weather Zone 480 Uinta Mountains...Fire Weather Zone 481 
  Western Ashley National Forest...Fire Weather Zone 482 Western 
  Uintah Basin...Fire Weather Zone 483 Southern Ashley National 
  Forest... Fire Weather Zone 484 Tavaputs Plateau...Fire 
  Weather Zone 488 Manti National Forest and Fire Weather Zone 
  489 San Rafael Swell.

* IMPACTS...New wildfire starts due to lightning are expected. 
  Locally strong and gusty outflow winds may contribute to 
  rapidly spreading fires.

* THUNDERSTORMS...Isolated to scattered dry thunderstorms 
  developing in the afternoon through early evening. Little to 
  no rainfall is expected.

* OUTFLOW WINDS...Gusty winds exceeding 35 mph near thunderstorm 
  and shower activity.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
lightning...dry fuel conditions...and gusty microburst winds will
create favorable conditions for new fire starts and extreme fire
behavior.

&&

$$

UTZ492>498-290300-
/O.CON.KSLC.FW.W.0015.000000T0000Z-190829T0300Z/
Central Utah West Desert-Central Utah Mountains-Henry Mountains-
Color Country West Desert-Color Country Mountains-Mojave Desert-
Grand Staircase-
116 PM MDT Wed Aug 28 2019

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER
ZONES 492...493...494...495...496...497 AND 498...

* AFFECTED AREA...Fire Weather Zone 492 Central Utah West 
  Desert...Fire Weather Zone 493 Central Utah Mountains...Fire 
  Weather Zone 494 Henry Mountains...Fire Weather Zone 495 Color 
  Country West Desert...Fire Weather Zone 496 Color Country 
  Mountains...Fire Weather Zone 497 Mojave Desert and Fire 
  Weather Zone 498 Grand Staircase.

* IMPACTS...New wildfire starts due to lightning are expected. 
  Locally strong and gusty outflow winds may contribute to 
  rapidly spreading fires.

* THUNDERSTORMS...Isolated to scattered dry thunderstorms through
  early evening. Little to no rainfall is expected.

* OUTFLOW WINDS...Gusty winds exceeding 35 mph near thunderstorm 
  and shower activity.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
lightning...dry fuel conditions...and gusty microburst winds will
create favorable conditions for new fire starts and extreme fire
behavior.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Aug 27, 5:04 AM MDT, 4 hours 38 minutes earlier.

Area forecast discussion, Aug 27, 5:04 AM MDT, 4 hours 38 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
504 AM MDT Tue Aug 27 2019

.SYNOPSIS...Relatively tranquil weather can be expected through
Tuesday. Moisture is expected to return on Wednesday before the
airmass starts trending drier and warmer again towards the end of
the week.

&&

.SHORT TERM (THROUGH 00Z SATURDAY)...Utah remains under a dry
northwesterly flow aloft this morning while high pressure shifts
into the western CONUS. Meanwhile, a closed low is spinning off the
California coast near 128W. With the ridge building into the area,
expect afternoon max temperatures to trend warmer today, with
northern Utah returning to near or slightly above normal readings.
Meanwhile, southern Utah will remain quite warm, with temperatures
near or exceeding triple digits in the lower elevations.

High pressure will center itself over the southeastern Arizona area
tonight into tomorrow. The flow around this high center will tap a
plume of moisture, sending it into southern through west-central
Utah tomorrow. This moisture will then spread northeast through
Thursday. As a result, expect thunderstorms to develop by tomorrow
afternoon across the south, then spread into northeast and eastern
Utah and southwest Wyoming by Thursday. Even given the tropical
origins of the moisture plume, the lower levels of the atmosphere
will be slow to moisten. As a result, expect the initial rounds of
convection to produce strong gusty outflow winds but little in the
way of measurable rain.

The moisture will not have much of a chance to get settled into the
area. Remnants of the aforementioned low off the California coast
will round the top of the ridge and flatten it Thursday night. This
will allow a drier westerly flow to develop over the area. Friday
may see enough lingering moisture to produce some isolated
convective buildups over the higher terrain. Otherwise, expect a
decreasing trend in precipitation and thunderstorm activity heading
into the weekend.

.LONG TERM (After 00Z Saturday)...The EC appears to lead the way
with the building heights this weekend and then a more westerly flow
setting in early next week. The GFS has caught on for the weekend
but maintains a more southwest flow for early next week which would
hold onto the solution of moisture returning. Have gone with the EC
operational as it is supported by the EC ensemble mean.

Therefore have backed off on PoPs for Saturday and Sunday. With less
cloud cover expected and 700mb temps by both the GFS and EC reaching
plus 17 to 19 by 00Z Monday across much of the CWA, temperatures
were boosted a few degrees. In fact the 18 degrees C at 700mb at
SLC, translates to 100 degrees. GFS MOS guidance is forecasting 103,
so felt that a forecast of 100 was quite reachable.

Considered lowering PoPs Monday due to the drier westerly flow of
the EC operational, but the EC ensemble mean is closer to the GFS so
left the PoPs alone for now.

&&

.AVIATION...Southeast winds should remain in place at the SLC
terminal through much of the morning hours. A shift to northwest is
expected by 17Z with a slight chance of occurring by 16Z, but either
way the winds will be less than 7 kts.

&&

.FIRE WEATHER...High pressure will continue to build over the
western states today, allowing for a warming trend across the area
while the airmass remains dry. As the high centers itself over
Arizona tonight into tomorrow, moisture will spread into the area
from the southwest through Thursday. This will allow for isolated to
scattered thunderstorms across mainly southern through west-central
Utah tomorrow, then thunderstorms will focus on the spine of Utah
and eastern valleys on Thursday. Given the recent long warm and dry
spell, thunderstorms will initially be dry and produce strong gusty
outflow winds, and hazardous fire weather conditions will be
possible. A westerly flow will start drying the airmass again from
the west late Thursday and into the weekend.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...Fire Weather Watch from Wednesday afternoon through Wednesday
     evening for UTZ492-495>498.

WY...Fire Weather Watch from Wednesday afternoon through Wednesday
     evening for WYZ277.

Cheng/Struthwolf

For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity

For frequently asked questions about the Area Forecast Discussion
visit...
http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, Aug 27, 5:11 AM MDT, 4 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Salt Lake City UT
511 AM MDT Tue Aug 27 2019

UTZ001>016-019>021-517-518-WYZ021-281300-
Cache Valley/Utah Portion-Northern Wasatch Front-
Salt Lake and Tooele Valleys-Southern Wasatch Front-
Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys-
Wasatch Mountains I-80 North-Wasatch Mountains South of I-80-
Western Uinta Mountains-Wasatch Plateau/Book Cliffs-
Western Uinta Basin-Castle Country-San Rafael Swell-
Sanpete/Sevier Valleys-West Central Utah-Southwest Utah-
Utahs Dixie and Zion National Park-South Central Utah-
Glen Canyon Recreation Area/Lake Powell-Central Mountains-
Southern Mountains-Southwest Wyoming-
511 AM MDT Tue Aug 27 2019

This Hazardous Weather Outlook is for the western two thirds of
Utah and southwest Wyoming.

.DAY ONE...Today and Tonight

Very warm temperatures are expected across the lower valleys of
southern Utah today, especially Utah's Dixie.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Moisture will begin to spread back into the area midweek. Showers
and thunderstorms will be possible, and there will be a threat of
strong gusty outflow winds with the initial round of showers.

Critical fire weather conditions are possible across southern
through west-central Utah Wednesday due to dry thunderstorms and
gusty winds. Locally critical fire weather conditions will be
possible across portions of eastern Utah on Thursday as
thunderstorms spread into that area.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

For more information from NOAA/s National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential road travel impacts visit...
http://www.udottraffic.utah.gov/roadweatherforecast.aspx

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 27, 1:43 PM MDTFire Weather WatchSLCCache, Carbon, Duchesne, Emery, Morgan, Rich and 7 more24 hr

Nearby

Red Flag Warnings in Utah, 2019Every red flag warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.